Palindromic complexity of infinite words associated with non-simple Parry numbers

L'ubomíra Balková; Zuzana Masáková

RAIRO - Theoretical Informatics and Applications (2008)

  • Volume: 43, Issue: 1, page 145-163
  • ISSN: 0988-3754

Abstract

top
We study the palindromic complexity of infinite words uβ, the fixed points of the substitution over a binary alphabet, φ(0) = 0a1, φ(1) = 0b1, with a - 1 ≥ b ≥ 1, which are canonically associated with quadratic non-simple Parry numbers β.

How to cite

top

Balková, L'ubomíra, and Masáková, Zuzana. "Palindromic complexity of infinite words associated with non-simple Parry numbers." RAIRO - Theoretical Informatics and Applications 43.1 (2008): 145-163. <http://eudml.org/doc/92903>.

@article{Balková2008,
abstract = { We study the palindromic complexity of infinite words uβ, the fixed points of the substitution over a binary alphabet, φ(0) = 0a1, φ(1) = 0b1, with a - 1 ≥ b ≥ 1, which are canonically associated with quadratic non-simple Parry numbers β. },
author = {Balková, L'ubomíra, Masáková, Zuzana},
journal = {RAIRO - Theoretical Informatics and Applications},
keywords = {Palindromes; beta-expansions; infinite words.; palindromes; infinite words},
language = {eng},
month = {3},
number = {1},
pages = {145-163},
publisher = {EDP Sciences},
title = {Palindromic complexity of infinite words associated with non-simple Parry numbers},
url = {http://eudml.org/doc/92903},
volume = {43},
year = {2008},
}

TY - JOUR
AU - Balková, L'ubomíra
AU - Masáková, Zuzana
TI - Palindromic complexity of infinite words associated with non-simple Parry numbers
JO - RAIRO - Theoretical Informatics and Applications
DA - 2008/3//
PB - EDP Sciences
VL - 43
IS - 1
SP - 145
EP - 163
AB - We study the palindromic complexity of infinite words uβ, the fixed points of the substitution over a binary alphabet, φ(0) = 0a1, φ(1) = 0b1, with a - 1 ≥ b ≥ 1, which are canonically associated with quadratic non-simple Parry numbers β.
LA - eng
KW - Palindromes; beta-expansions; infinite words.; palindromes; infinite words
UR - http://eudml.org/doc/92903
ER -

References

top
  1. P. Ambrož, Ch. Frougny, Z. Masáková and E. Pelantová, Palindromic complexity of infinite words associated with simple Parry numbers. Annales de l'Institut Fourier56 (2006) 2131–2160.  Zbl1121.68089
  2. P. Baláži, Z. Masáková and E. Pelantová, Factor versus palindromic complexity of uniformly recurrent infinite words. Theor. Comp. Sci.380 (2007) 266–275.  Zbl1119.68137
  3. L'. Balková, Complexity for infinite words associated with quadratic non-simple Parry numbers. J. Geom. Sym. Phys.7 (2006) 1–11.  Zbl1117.68058
  4. L'. Balková, E. Pelantová and O. Turek, Combinatorial and arithmetical properties of infinite words associated with non-simple quadratic Parry numbers. RAIRO-Theor. Inf. Appl.41 (2007) 307–328.  Zbl1144.11009
  5. L'. Balková, E. Pelantová and W. Steiner, Sequences with constant number of return words. Monatshefte fur Mathematik, to appear.  Zbl1185.68503
  6. J. Bernat, Étude sur le β-développement et applications. Mémoire de D.E.A., Université de la Méditerrannée Aix-Marseille (2002).  
  7. Č. Burdík, Ch. Frougny, J.P. Gazeau and R. Krejcar, Beta-integers as natural counting systems for quasicrystals. J. Phys. A31 (1998) 6449–6472.  Zbl0941.52019
  8. D. Damanik and L.Q. Zamboni, Combinatorial properties of Arnoux-Rauzy subshifts and applications to Schrödinger operators. Rev. Math. Phys.15 (2003) 745–763.  Zbl1081.81521
  9. D. Damanik and D. Zare, Palindrome complexity bounds for primitive substitution sequences. Discrete Math.222 (2000) 259–267.  Zbl0962.68141
  10. S. Fabre, Substitutions et β-systèmes de numération. Theoret. Comput. Sci.137 (1995) 219–236.  Zbl0872.11017
  11. Ch. Frougny, Z. Masáková and E. Pelantová, Complexity of infinite words associated with beta-expansions. RAIRO-Theor. Inf. Appl.38 (2004), 163–185; Corrigendum. RAIRO-Theor. Inf. Appl.38 (2004) 269–271.  Zbl1104.11013
  12. Ch. Frougny, Z. Masáková and E. Pelantová, Infinite special branches in words associated with beta-expansions. Discrete Math. Theor. Comput. Sci.9 (2007) 125–144.  Zbl1165.11012
  13. A. Hof, O. Knill and B. Simon, Singular continuous spectrum for palindromic Schrödinger operators. Commun. Math. Phys.174 (1995) 149–159.  Zbl0839.11009
  14. J. Lagarias, Geometric models for quasicrystals I. Delone sets of finite type. Discrete Comput. Geom.21 (1999) 161–191.  Zbl0924.68190
  15. Y. Meyer, Quasicrystals, Diophantine approximation, and algebraic numbers, in Beyond Quasicrystals, edited by F. Axel, D. Gratias. EDP Sciences, Les Ulis; Springer, Berlin (1995) 6–13.  Zbl0881.11059
  16. W. Parry, On the beta-expansions of real numbers. Acta Math. Acad. Sci. Hungar.11 (1960) 401–416.  Zbl0099.28103
  17. A. Rényi, Representations for real numbers and their ergodic properties. Acta Math. Acad. Sci. Hungar.8 (1957) 477–493.  Zbl0079.08901
  18. K. Schmidt, On periodic expansions of Pisot numbers and Salem numbers. Bull. London Math. Soc.12 (1980) 269–278.  Zbl0494.10040
  19. D. Shechtman, I. Blech, D. Gratias and J. Cahn, Metallic phase with long-range orientational order and no translational symmetry. Phys. Rev. Lett.53 (1984) 1951–1954.  
  20. W.P. Thurston, Groups, tilings, and finite state automata. Geometry supercomputer project research report GCG1, University of Minnesota (1989).  
  21. O. Turek, Balance properties of the fixed point of the substitution associated to quadratic simple Pisot numbers. RAIRO-Theor. Inf. Appl.41 (2007) 123–135.  Zbl1146.68410

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.